NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, February 22, 2017
Aricept and Fatigue
My mom, age 84, recently tried Aricept for about a week. She began to complain about fatigue and is wondering if it could be related to the Aricept. She also said "her brain felt funny". I haven`t seen references to these symptoms elsewere. Is this a medication that will start with side effects that then remit with time? (Her only other medication is a statin for cholesterol.) Thank you.
While most patients tolerate Aricept without issues, it can cause fatigue in some. It may go away after a few days. If it does not, you could ask her doctor to considering holding the medication for 2 weeks then try it again. Sometimes the side effect will not return. If she just can not tolerate it, than ask her physician to consider another medication to help with her memory.
Douglas W Scharre, MD
Clinical Associate Professor of Neurology
Clinical Associate Professor of Psychiatry
College of Medicine
The Ohio State University